Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 13, NWS Marquette, MI

January 29, 2016

NWS Marquette, MI issued this small craft advisory at Jan 29, 2016, 3:53 AM EST. It took effect at Jan 29, 2016, 10:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2016, 3:53 AM EST (08:53 UTC)
In effect from
Jan 29, 2016, 10:00 PM EST
Expired
Jan 30, 2016, 7:00 PM EST
In force
21 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

055 
WHUS73 KMQT 290853
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
353 AM EST FRI JAN 29 2016

LMZ248-250-291700-
/O.NEW.KMQT.SC.Y.0013.160130T0300Z-160130T1600Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
353 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EST SATURDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 25 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

KF
4 follow-up statements
715 
WHUS73 KMQT 291458
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
958 AM EST FRI JAN 29 2016

LMZ248-250-292300-
/O.CON.KMQT.SC.Y.0013.160130T0300Z-160130T1600Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
958 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM EST SATURDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 25 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JS
322 
WHUS73 KMQT 292132
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
432 PM EST FRI JAN 29 2016

LSZ266-267-300545-
/O.NEW.KMQT.GL.W.0006.160130T0200Z-160130T1200Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
432 PM EST FRI JAN 29 2016

...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST
SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 35 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 14 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ248-250-300545-
/O.EXT.KMQT.SC.Y.0013.160130T0300Z-160131T0000Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
432 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO
7 PM EST SATURDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM EST SATURDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 3 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PETRO
209 
WHUS73 KMQT 300330
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
1030 PM EST FRI JAN 29 2016

LSZ266-267-301130-
/O.CON.KMQT.GL.W.0006.000000T0000Z-160130T1200Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
1030 PM EST FRI JAN 29 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SATURDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 31 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 40 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 15 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EST FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EST SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ248-250-301130-
/O.CON.KMQT.SC.Y.0013.000000T0000Z-160131T0000Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
1030 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY.

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS 
  UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  8 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 AM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PETRO
632 
WHUS73 KMQT 302139
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
439 PM EST SAT JAN 30 2016

LMZ248-250-310000-
/O.CON.KMQT.SC.Y.0013.000000T0000Z-160131T0000Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
439 PM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 18 KNOTS FROM THE SOUTHWEST...WITH 
  GUSTS UP TO 19 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST 
  SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST 
  SATURDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PETRO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 12:03 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, Jan 29, 12:03 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1203 AM EST FRI JAN 29 2016

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 348 PM EST THU JAN 28 2016

WATER VAPOR IMAGERY IS SHOWING A SHORTWAVE SLIDING ACROSS THE UPPER
GREAT LAKES THIS AFTERNOON. THIS IS PROVIDING ENHANCEMENT FOR THE
LAKE EFFECT SNOW THAT IS ONGOING ACROSS THE U.P. AS SHOWN VIA RADAR
IMAGERY. AS FAR AS THE GUSTY WINDS...OBSERVATIONS ARE SHOWING THE
WIND GUSTS DECREASING FROM THE WEST WITH MOST OF WESTERN LAKE
SUPERIOR BELOW GALE. THE EASTERN HALF OF LAKE SUPERIOR IS STILL
SHOWING GUSTS TO 36 KNOTS LATE THIS AFTERNOON.

THIS AFTERNOON...THE SURFACE LOW PRESSURE SYSTEM AND INITIAL
SHORTWAVE WILL CONTINUE TO SLIDE OFF TO THE EAST OF THE U.P. THIS
AFTERNOON. NORTHERLY FLOW ACROSS LAKE SUPERIOR AFTERNOON...850MB
TEMPERATURES DROPPING TO THE -14C TO -16C RANGE ALONG WITH
WRAPAROUND MOISTURE WILL ALLOW FOR CONTINUED LAKE EFFECT SNOW. THIS
ADDITIONAL COOLING ALOFT WILL COME FROM ANOTHER SHORTWAVE TROUGH
AXIS SLIDING THROUGH THE AREA. THE MAIN TIME FRAME FOR THIS WILL BE
BETWEEN 18Z/28 AND 00Z/29. INVERSION HEIGHTS ARE PROGGED TO BE
AROUND 5KFT WITH THE DGZ REMAINING FAIRLY SHALLOW. THIS WILL HELP TO
KEEP SNOWFALL TOTALS FROM GETTING TOO OUT OF HAND THIS AFTERNOON AND
REALLY ONLY EXPECTING AN ADDITIONAL 1 TO 3 INCHES FOR NORTHERLY WIND
FAVORED SNOWBELTS. THE HIGHER TERRAIN OVER NORTH CENTRAL AREAS AND
IN THE CONVERGENT BAND SET UP BETWEEN HARVEY AND MUNISING COULD SEE
ISOLATED TOTALS AROUND 4 INCHES. ADDITIONALLY...CAA ON NORTHERLY
FLOW WILL ALLOW WINDS TO GUST TO 20 TO 30 MPH NEAR LAKE SUPERIOR.
BLOWING SNOW WILL CONTINUE TO BE AN ISSUE THROUGH THE AFTERNOON
HOURS. THE SURFACE PRESSURE GRADIENT WILL BE FAIRLY TIGHT ACROSS
CENTRAL AND EASTERN LAKE SUPERIOR THIS AFTERNOON KEEPING GALES
ACROSS THE LAKE. ADDITIONALLY...STRONGER WINDS ALOFT WILL LIKELY MIX
DOWN TO THE WARMER WATER SURFACE OF LAKE SUPERIOR...HELPING BOOST
SOME OF THE GALE GUSTS TO AROUND 40 KNOTS.

TONIGHT...THE LOW PRESSURE CENTER AND UPPER LEVEL SHORTWAVE WILL
SLIDE TO SOUTHERN ONTARIO BY LATE THIS EVENING AS UPPER LEVEL
RIDGING AND A SURFACE HIGH APPROACHES THE AREA. THE CONTINUED
NORTHERLY FLOW IN THE EVENING WILL KEEP CHANCES OF LAKE EFFECT SNOW
ACROSS MAINLY EASTERN PORTIONS OF THE AREA. AREAS ALONG LAKE
SUPERIOR FROM THE CENTRAL U.P. AND EAST COULD SEE AN ADDITIONAL INCH
OR TWO OF SNOW IN THE EVENING...BEFORE MUCH DRIER AIR SLIDES INTO
THE AREA OVERNIGHT. THE DRY AIR WILL MAKE IT INTO THE WESTERN U.P.
EARLIER...HELPING TO DIMINISH THE SNOW SHOWERS BETWEEN 00Z/29 AND
06Z/29. WIND GUSTS WILL REMAIN FAIRLY STRONG IN THE EVENING AS THE
PRESSURE GRADIENT LINGERS OVER EASTERN LAKE SUPERIOR THROUGH MID
EVENING. WILL LIKELY SEE SOME GALE FORCE GUSTS OVER THE EASTERN LAKE
THROUGH AROUND 03Z/29 BEFORE THE GRADIENT FINALLY EXITS THE AREA.

FRIDAY...HIGH PRESSURE WILL BE IN PLACE OVER THE AREA FRIDAY
MORNING...HOWEVER...THIS WILL BE SHORT-LIVED AS A TROUGH OF LOW
PRESSURE BEGINS APPROACHING THE AREA FROM THE WEST IN THE AFTERNOON.
ISENTROPIC UPGLIDE ON WAA AHEAD OF THE SYSTEM WILL ALLOW SNOW TO
SLIDE INTO THE WESTERN U.P. BY MID AFTERNOON AND THE CENTRAL U.P. BY
LATE AFTERNOON. THERE IS A SMALL POSSIBILITY THAT SLEET MAY MIX IN
ALONG THE WI BORDER LATE IN THE DAY...BUT DECIDED NOT TO INCLUDE
THIS IN THE FORECAST AT THIS POINT. MOST MODELS KEPT THE PRECIP IN
THE FORM OF SNOW...HOWEVER...THE NAM TRIES TO BRING IN A WARM NOSE
OF AIR...WHICH WOULD GIVE THE SLEET POTENTIAL. THE ISSUE IS THAT DRY
AIR IS PRESENT IN THE WARM NOSE OF AIR WHICH WILL LIKELY COOL TO THE
WETBULB TEMPERATURES...WHICH IS PROGGED TO BE BELOW AT OR AROUND 0C.
SNOWFALL TOTALS DURING THE DAY FRIDAY SHOULD REMAIN AROUND AN INCH
OR LESS FOR THE CENTRAL AND WESTERN PORTIONS OF THE U.P.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 406 PM EST THU JAN 28 2016

FOCUS FOR THE MEDIUM RANGE FCST PERIOD WL BE ON THE IMPACT OF TWO
DISTURBANCES EMBEDDED IN PROGRESSIVE UPR FLOW THAT ARE FCST TO
INFLUENCE THE UPR LKS ON FRI NGT INTO SAT AND SAT NGT INTO SUN.
PRIMARY CONCERN IN THE LONGER TERM WL BE ON A POTENTIALLY MAJOR
WINTER STORM THAT IS LIKELY TO IMPACT THE AREA LATE TUE/WED NEXT WEEK
AS POWERFUL...NEGATIVELY TILTED SHRTWV LIFTS NEWD FM THE SRN PLAINS
TOWARD THE WRN LKS. EXPECT TEMPS TO RUN ABOVE TO WELL ABOVE NORMAL
THRU THE WEEKEND...WITH A TREND TOWARD AT LEAST A RETURN OF NORMAL
TO BLO NORMAL TEMPS THE MIDDLE OF NEXT WEEK.

FRI NGT/SAT...WAA IN ADVANCE OF PAIR OF CLIPPER TYPE SHRTWVS IS FCST
TO INFLUENCE THE AREA ON FRI NGT. THE 12Z NAM/LOCAL WRF-ARW FCST
SDNGS SHOW AN ELEVATED WARM LYR IMPACTING MAINLY LOCATIONS NEAR THE
WI BORDER FOR A TIME IN THE EVNG...SO WL MAINTAIN A MIX WITH SOME
SLEET IN THAT AREA. BUT MOST OF THE PCPN SHOULD FALL AS SN AS DYNAMIC
UVV/EVAPORATIVE COOLING OF PCPN FALLING THRU THIS INITIALLY DRY LYR
RESULT IN COOLING TEMPS. MODEL QPF ON FRI NGT IS QUITE VARIABLE...
WITH GENERALLY MORE OVER THE NE HALF OF THE CWA WHERE OVERALL
ISENTROPIC ASCENT WL BE SUSTAINED AND FUELED BY ARRIVAL OF AXIS OF H7
SPECIFIC HUMIDITY ARND 3 G/KG. THE 12Z NAM SHOWS LIGHTER PCPN...WITH
THE IMPACT OF SOME LINGERING DRY AIR AND THE OUT OF PHASE SHRTWVS
HINDERING PCPN. BUT THE LOCAL WRF-ARW GENERATES UP TO ABOUT 0.50 INCH
OVER THE ERN CWA. CONSIDERING THE FCST THIN HI DGZ CENTERED ARND 13-
14K FT AGL...THIS WOULD RESULT IN 5 INCHES OF WET SN ACCUM. THE 12Z
GFS QPF IS A BLEND BTWN THESE MODELS. MAINTAINED FLAVOR OF PREVIOUS
FCST SHOWING TEMPS RISING SLOWLY THRU THE NGT. WITH THE ARRIVAL OF
LARGER SCALE SUBSIDENCE/MID LVL DRYING BEHIND THE SHRTWVS LATE FRI
NGT/SAT MRNG...THE PCPN WL DIMINISH W-E. THE TRAILING AIRMASS WL BE
PACIFIC IN ORIGIN...WITH H85 TEMPS ONLY IN THE -3 TO -5C RANGE FCST
FOR SAT. SO THERE WL BE NO LES. ALTHOUGH THE 12Z NAM INDICATES THIS
AIRMASS WL BE TOO DRY IN THE LLVLS...SOME OF THE OTHER MODELS
INDICATE ENUF LLVL MSTR TO SUPPORT SOME DZ/SN GRAINS OVER THE HIER
TERRAIN OF THE W WHERE THE LLVL W WIND WL UPSLOPE. HI TEMPS WL RUN
WELL ABOVE NORMAL AND IN THE 30S...ESPECIALLY IF THE DRIER NAM FCST
ALLOWS AT LEAST PARTIAL SUNSHINE.

SAT NGT INTO SUN NGT...AS THE UPR FLOW SHIFTS TO A MORE WSW DIRECTION
OVER THE WEEKEND...ANOTHER SHRTWV IS PROGGED TO APRCH FM THE NCENTRAL
PLAINS. THE MODELS HAVE BEEN RATHER INCONSISTENT ON THE TRACK/IMPACT
OF THIS DISTURBANCE AS WELL AS ON FCST THERMAL FIELDS. THE 12Z GFS
SHOWS A STRONGER SHRTWV...WHILE THE BULK OF THE OTHER GUIDANCE HINTS
AT A WEAKER DISTURBANCE THAT IS MORE SHEARED OUT IN THE CONFLUENCE
ZN BTWN A COLDER ARCTIC BRANCH FLOW IN CANADA AND UPR RDG OVER THE
SE CONUS. IN FACT...THE 00Z/12Z CNDN MODELS SHOW THE SHRTWV SO
SHEARED OUT THAT THOSE MODEL RUNS GENERATE ALMOST NO PCPN OVER UPR
MI. WL HOLD ON TO THE MODEL CONSENSUS FCST FOR NOW...WHICH FAVORS THE
WEAKER DISTURBANCE. WL CARRY A MIX OF RA/SN OVER THE SE PORTIONS OF
THE CWA TO ACCOUNT FOR H85 TEMPS OVER 0C FCST BY SOME MODELS IN THAT
AREA. WITH SFC TEMPS BLO 32...THERE COULD BE SOME FREEZING RA OVER
THE INTERIOR SCENTRAL.

SUN NGT THRU MON NGT...AFTER ANY LINGERING WDSPRD PCPN ENDS
FOLLOWING THE PASSAGE OF THE SHRTWV TO THE E...THE NW FLOW BEHIND
THE DEPARTING DISTURBANCE IS PROGGED TO DRAW AIR SUFFICIENTLY
COLD...WITH H85 TEMPS DOWN TO -13C...FOR LES INTO THE UPR LKS. EXPECT
THE SN SHOWERS TO DIMINISH ON MON NGT WITH LOWERING SUBSIDENCE INVRN
UNDER SOME UPR RDGING IN ADVANCE OF POWERFUL SHRTWV LIFTING NEWD FM
THE SCENTRAL PLAINS.

EXTENDED...RECENT GFS/ECMWF MODELS HAVE BEEN VERY CONSISTENT SHOWING
NEGATIVELY TILTED SHRTWV/DEEPENING SFC LO PRES LIFTING NEWD FM THE
SCENTRAL PLAINS INTO THE WCENTRAL GRT LKS TUE INTO WED. PLACEMENT OF
CWA ON THE CYC SIDE OF UPR LO TRACK WITH SHARP CYC NE FLOW TO THE W
OF SFC LO MOVING THRU NW LOWER MI WL FAVOR HEAVY SN FOR AT LEAST PART
OF THE CWA...ESPECIALLY THE NCENTRAL WHERE UPSLOPE FLOW WL ENHANCE
PCPN TOTALS. H85 TEMPS FCST AOB -10C WL ADD LK ENHANCEMENT. SHARP
PRES GRADIENT/GUSTY NE WINDS WOULD ALSO BRING CONSIDERABLE BLSN...
WITH BLIZZARD CONDITIONS A GOOD POSSIBILITY FOR THE MORE EXPOSED
LOCATIONS TO THE STRONG NE FLOW. CONSIDERING THE GOOD AGREEMENT AMONG
THE GFS/ECMWF...OPTED TO BUMP UP POPS FM THE CONSENSUS FCST TO
LIKELY AND EVEN CATEGORICAL OVER THE NCENTRAL FOR LATE TUE INTO WED.
COLD N BACKING NW FLOW LATER WED/THU IN THE WAKE OF DEPARTING SFC
LO WL SUPPORT LES.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1203 AM EST FRI JAN 29 2016

AS HIGH PRES BUILDS INTO THE REGION...NRLY WINDS WILL CONTINUE TO
DIMINISH OVER UPPER MI FROM WEST TO EAST. LAKE EFFECT SNOW WILL ALSO
TAPER OFF AS DRIER AIR MOVES IN. MVFR VSBY AT SAW AND EARLY AT CMX
WILL GIVE WAY TO VFR VSBY OVERNIGHT. HOWEVER...MAINLY MVFR CIGS ARE
EXPECTED TO PERSIST AT ALL TAF SITES TIL OVERNIGHT WHEN CLOUDS WILL
BECOME SCT. ANOTHER LOW PRESSURE SYSTEM WILL APPROACH LATE
FRI...BRINGING MVFR CIGS BACK INTO THE AREA BY LATE AFTERNOON ALONG
WITH SOME LIGHT SNOW. BY MID TO LATE EVENING...LOOK FOR IFR VSBY
WITH LIGHT SNOW SPREADING INTO IWD AND CMX.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 348 PM EST THU JAN 28 2016

NORTH GALES WILL CONTINUE INTO THE EARLY EVENING HOURS OVER CENTRAL
AND EASTERN LAKE SUPERIOR. THE LOW OVER EASTERN LAKE SUPERIOR WILL
SHIFT OVER SOUTHERN ONTARIO THIS EVENING. MEANWHILE...A RIDGE OF
HIGH PRESSURE LOOKS TO QUICKLY SLIDE ACROSS ONTARIO AND THE UPPER
GREAT LAKES LATE TONIGHT INTO FRIDAY MORNING. A LOW OVER CENTRAL
CANADA FRIDAY MORNING WILL SWING ACROSS ONTARIO/LAKE SUPERIOR
SATURDAY. SOUTH GALES TO 35KTS WILL BE POSSIBLE OVER THE EAST HALF
OF LAKE SUPERIOR FRIDAY NIGHT. AS THE MAIN AREA OF LOW PRESSURE
EXITS JUST SOUTH OF JAMES BAY ON SUNDAY...A TROUGH WILL LINGER
ACROSS THE UPPER GREAT LAKES REGION. ANOTHER TROUGH WILL CROSS LAKE
SUPERIOR DURING THE DAY MONDAY. TUESDAY INTO WEDNESDAY A LOW
PRESSURE SYSTEM WILL INTENSIFY OVER THE CENTRAL PLAINS AND SLIDE
NORTH AND EAST TO THE UPPER GREAT LAKES. THIS WILL LIKELY BRING A
PERIOD OF NORTH TO NORTHEASTERLY GALES TO 40KTS TUESDAY NIGHT INTO
WEDNESDAY.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KEC
LONG TERM...KC
AVIATION...JLB
MARINE...KEC
Hazardous weather outlook, Jan 28, 4:36 PM EST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
436 PM EST THU JAN 28 2016

MIZ001>007-009>014-084-085-291200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
436 PM EST THU JAN 28 2016 /336 PM CST THU JAN 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THE COMBINATION OF FALLING SNOW AND BLOWING SNOW WHIPPED UP BY WIND
GUSTS UP TO 30 MPH NEAR LAKE SUPERIOR WILL CAUSE REDUCED
VISIBILITIES...ESPECIALLY IN OPEN AREAS INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FREEZING DRIZZLE IS POSSIBLE ON SATURDAY MORNING OVER PORTIONS OF
WEST AND CENTRAL UPPER MICHIGAN.

FREEZING RAIN IS POSSIBLE LATE SATURDAY NIGHT AND SUNDAY MORNING OVER
PORTIONS OF CENTRAL UPPER MICHIGAN.

DEPENDING ON THE TRACK AND INTENSITY OF A LOW PRESSURE SYSTEM MOVING
NORTHEAST FROM THE SOUTH CENTRAL PLAINS INTO THE WESTERN GREAT
LAKES...HEAVY SNOW AND CONSIDERABLE BLOWING SNOW ARE LIKELY TO
IMPACT AT LEAST PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN ON
TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-291200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
436 PM EST THU JAN 28 2016 /336 PM CST THU JAN 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

NORTH TO NORTHWEST GALES TO 35 KNOTS WILL IMPACT PORTIONS OF CENTRAL
AND EASTERN LAKE SUPERIOR INTO THIS EVENING. SEE THE LATEST LAKE
SUPERIOR FORECAST AND MARINE WEATHER MESSAGE FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXPECT SOUTH GALE FORCE GUSTS TO 35 KNOTS ON FRIDAY NIGHT OVER
PORTIONS OF THE EAST HALF OF LAKE SUPERIOR.

NORTHEAST BACKING NORTHWEST GALES TO 35 TO 40 KNOTS ARE LIKELY LATE
TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-291200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
436 PM EST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTH GALES TO 35 KNOTS ARE POSSIBLE ON FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 3:50 PM ESTWinter Weather AdvisoryMQTHoughton, Keweenaw12 hr
Jan 29, 4:32 PM ESTGale WarningMQT14 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.